# SDR 99ZZZX340

- Difficulty date: December 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9108T
- Make and model: Raven S-66A
- Aircraft serial: S66A3052
- System (JASC): 5102 · Balloon Reports
- Part: Pin
- Part number: 51518
- Condition: Failed
- Location: Gondola
- Part time: 1,200 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IMMEDIATELY AFTER TAKEOFF AT AN ALTITUDE OF TWO FEET, THE NR 4 ALUMINUN CONNECTOR PIN (PN 51518) SNAPPED IN HALF (COMPLETELY FAILED) SEPARATING THE GONDOLA FROM THE STRUCTURE AT NR 4 LOCATION AND SEVERELY BENDING THE REMAINING THREE CONNECTOR PINS.  PILOT IMMEDIATELY DEFLATED THE ENVELOPE AND NO INJURY TO PERSONS OR FURTHER DAMAGE TO THE ACFT WAS SUSTAINED.  THE EVENT HAPPENED WHERE THE BALLOON SAFETY TIE-OFF LINE WAS ATTACHED - SUBMITTER STATED HAD THE TIE-OFF BEEN RELEASED, FAILURE COULD HAVE RESULTED IN INJURY OR FATILITY TO THE 6 OCCUPANTS.  NOTE:  THERE HAVE BEEN SEVERAL PAST FAILURES OF PN 51518.  ON ONE OCCASION, ALL 4 PINS FAILED DURING INFLATION.  INSPECT PINS AT ANNUAL INSPECTION WITH A 10X MAG GLASS.
